MAUDE Adverse Event Report: CAREFUSION PRESSURE RATED EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION PRESSURE RATED EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number ME5303
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.
 
Event or Problem Description
The customer reported that the slide clamp on the extension set breaks.
 
Additional Manufacturer Narrative
The customer¿s report that the slide clamp broke was not confirmed.Received from the customer were 30 new, unused extension sets model me5303, lot 15125541.Visual inspection of the set noted no damage or any anomalies.Functional testing consisted of priming the tubing, after which the slide clamps were closed and opened.No anomalies were observed.The customer¿s report that the slide clamp breaks was not confirmed.The root cause was not definitively identified.Previous investigations identified the root cause of this issue to be a result of two contributing factors: non-ideal gate location and shelf life of the slide clamp raw material.
 
Event or Problem Description
The customer reported that the slide clamp on the extension set breaks.
 
Additional Manufacturer Narrative
Additional medwatch information provided.
 
Event or Problem Description
Customer advocacy received a copy of the customer's medwatch report from the fda which states, "product carefusion maxguard pressure rated extension set, me5303, lot 15125541 we recently starting using this extension tubing we have had multiple reports of the blue clamp cracking when sliding the clamp into place with normal amount of pressure this renders it ineffective and has also caused leaking onto floor or patient." an incomplete date of event of (b)(6) 2018 was provided.

Brand Name
PRESSURE RATED EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8587961
Report Number9616066-2019-01237
Device Sequence Number1587383
Product Code FPA
UDI-Device Identifier10885403274435
UDI-Public10885403274435
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Model NumberME5303
Device Catalogue NumberME5303
Device Lot Number15125541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date09/16/2019
10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1